MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY
Model Number INTS14
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer experienced issues with the ss intermittent straight tip catheter.They said that unless the bladder was super full, the urine would not flow, and it was hard to tell when the bladder had been drained because it appeared stuck at the outlet.To their knowledge, they did not think that there had been any patient harm caused, but they could not say for sure.To work around this, they had been cutting the bag off and draining it into a basin instead.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: b, d, g h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.
 
Event or Problem Description
It was reported that the customer experienced issues with the surestep intermittent straight tip catheter.They said that unless the bladder was super full, the urine would not flow, and it was hard to tell when the bladder had been drained because it appeared stuck at the outlet.To their knowledge, they did not think that there had been any patient harm caused, but they could not say for sure.To work around this, they had been cutting the bag off and draining it into a basin instead.Per additional information received via email on 15jun2022, they had concerns that the bladders might not have been emptied fully.It was stated that they only had ints14 intermittent catheterization, so they could not check with a different intermittent catheter.
 
Event or Problem Description
It was reported that the customer experienced issues with the ss intermittent straight tip catheter.Customer stated that unless the bladder was super full, the urine would not flow, and it was hard to tell when the bladder had been drained because it appeared to be stuck at the outlet.Customer did not think that there had been any patient harm caused, but they weren't sure.Customer stated that to work around this, they had been cutting the bag off and draining it into a basin instead.Per additional information received via email on 15jun2022, stated that they had concerns that the bladders might not have been emptied fully.Stated that they only had ints14 intermittent catheterization so they could not check with a different intermittent catheter.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be "kinked or partially collapsed drainage lumen".The lot number was unknown; therefore, the device history record could not be reviewed.The product catalog number and the lot number for this device are unknown.Therefore, bd is unable to determine the associated labeling to review.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SURESTEP INTERMITTENT CATHETER TRAY
Common Device Name
INTERMITTENT CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14756408
Report Number1018233-2022-04786
Device Sequence Number1334388
Product Code KOD
UDI-Device Identifier00801741183218
UDI-Public(01)00801741183218
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberINTS14
Device Catalogue NumberINTS14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer06/15/2022
08/04/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/05/2022
08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown